Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Pueblo, CO

May 4, 2015El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at May 4, 2015, 10:45 PM MDT for El Paso County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 10:45 PM MDT (04:45 UTC)
Expired
May 5, 2015, 12:45 AM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS55 KPUB 050445
FFWPUB
COC041-050645-
/O.NEW.KPUB.FF.W.0001.150505T0445Z-150505T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1045 PM MDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1245 AM MDT
    
* AT 1043 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN OVER THE EASTERN END OF THE BLACK FOREST BURN 
  SCAR. RAINFALL RATES IN EXCESS OF 1.5 INCHES PER HOUR WERE BEING 
  MEASURED BY RADAR. THIS HEAVY RAIN IS ALREADY FALLING ON SATURATED 
  GROUND. 

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
  EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3910 10459 3900 10460 3899 10468 3909 10468

$$

HODANISH
3 follow-up statements
396 
WGUS75 KPUB 050505
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT MON MAY 4 2015

COC041-050645-
/O.CON.KPUB.FF.W.0001.000000T0000Z-150505T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1105 PM MDT MON MAY 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR
NORTH CENTRAL EL PASO COUNTY...

AT 1101 PM MDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS 
MOVED NORTH OF THE BURN SCAR. HOWEVER...FLASH FLOODING IS STILL 
LIKELY OCCURRING OVER THE EASTERN END OF THE BLACK FOREST BURN SCAR.

RADAR ESTIMATES BETWEEN 0.8 AND 1.25 INCHES OF RAIN FELL ACROSS THE 
BURN SCAR BETWEEN 945 PM AND 1045 PM...WITH MOST OF THAT FALLING 
BETWEEN 1015 PM AND 1045 PM. 

BE EXTREMELY CAREFUL IF DRIVING IN AND AROUND THE BLACK FOREST BURN 
SCAR. REMEMBER...TURN AROUND...DO NOT DROWN. 

ADDITIONAL HEAVY RAIN COULD FALL OVER THE BURN SCAR LATER TONIGHT AS 
A VERY MOIST ATMOSPHERE IS OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3910 10459 3900 10460 3899 10468 3909 10468

$$

HODANISH
476 
WGUS75 KPUB 050538
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1138 PM MDT MON MAY 4 2015

COC041-050645-
/O.CON.KPUB.FF.W.0001.000000T0000Z-150505T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1138 PM MDT MON MAY 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR
NORTH CENTRAL EL PASO COUNTY...

AT 1133 PM MDT...DOPPLER RADAR INDICATED STEADY LIGHT TO 
OCCASIONALLY MODERATE RAIN WAS CONTINUING OVER THE BLACK FOREST BURN 
SCAR. THIS RAIN WILL LIKELY CONTINUE THROUGH MIDNIGHT.

THE GROUND OVER THE BLACK FOREST BURN SCAR IS DANGEROUSLY SATURATED. 
TWO TO THREE INCHES OF RAIN HAS FALLEN OVER THE BLACK FOREST BURN 
SCAR THIS EVENING. ANY ADDITIONAL HEAVY RAIN WILL QUICKLY CAUSE 
FLASH FLOODING OVER THE BLACK FOREST REGION.

HEAVY RAIN WAS NOTED OVER NORTHEAST NEW MEXICO LATE THIS EVENING AND 
THIS RAIN WILL MOVE NORTH THROUGH THE EARLY MORNING HOURS. 
ADDITIONAL HEAVY RAIN WILL BE POSSIBLE OVER ALL OF EL PASO COUNTY 
TOWARDS SUNRISE. 

A FLASH FLOOD WATCH REMAIN IN EFFECT THROUGH TUESDAY AFTERNOON FOR 
ALL OF EL PASO AND TELLER COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DO NOT DROWN.

&&

LAT...LON 3910 10459 3900 10460 3899 10468 3909 10468

$$

HODANISH
831 
WGUS75 KPUB 050638
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1238 AM MDT TUE MAY 5 2015

COC041-050647-
/O.EXP.KPUB.FF.W.0001.000000T0000Z-150505T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1238 AM MDT TUE MAY 5 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL EL PASO COUNTY WILL
EXPIRE AT 1245 AM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3910 10459 3900 10460 3899 10468 3909 10468

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:15 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 4, 7:15 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT MON MAY 4 2015

.UPDATE...
ISSUED AT 659 PM MDT MON MAY 4 2015

WITH THE MOIST SOUTHERLY FLOW AND EMBEDDED DISTUBANCES MOVING
ACROSS THE AREA...WE HAVE ISSUED A FLASH FLOOD WATCH FOR TELLER
AND EL PASO COUNTIES THROUGH 00Z WED...WITH THE WALDO CANYON AND
BLACK FOREST BURN SCARS THE MOST SUSCEPTIBLE TO FLASH FLOODING.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM MDT MON MAY 4 2015

WV SATELLITE IMAGES THIS AFTERNOON SHOW THE UPR LOW OVR AZ...WITH
AMPLE MSTR STREAMING INTO THE FORECAST AREA.  SFC OBS INDICATE DEW
POINTS IN THE MID 40S TO LOWER 50S ACRS THE SERN PLAINS...WITH 30S
TO LOWER 40S ELSEWHERE.   THE UPR LOW IS FORECAST TO AROUND THE FOUR
CORNERS BY 15Z TUE...AND THEN CONTINUE LIFTING NORTHEASTWARD INTO
NORTH CENTRAL CO BY 00Z WED.  SHOWER AND TSTM COVERAGE IS SLOWLY
INCREASING THIS AFTERNOON...WITH FAIRLY WIDESPREAD COVERAGE EXPECTED
THROUGH THIS EVENING...ESPECIALLY OVR THE ERN MTNS AND PLAINS.
MESOANALYSIS SHOWS CAPE VALUES OF 1000-1500 J/KG OVR THE SERN PLAINS
WITH 0-6KM BULK SHEAR OF 30-35 KT.  THERE COULD BE ONE OR TWO
MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING OVR THE SERN
PLAINS...WITH THE BEST CHANCES BEING OVR THE FAR SERN PLAINS.

ACTIVITY MAY WANE FOR A TIME BY LATE EVENING BUT AS A SHORTWAVE TROF
EJECTING OFF THE UPR LOW MOVES NORTHWARD THRU THE AREA LATER
TONIGHT...WE MAY SEE AN INCREASE IN SHOWERS AGAIN ALONG WITH SOME
ISOLD TSTMS.

THE NAM SHOWS ANOTHER SHORTWAVE TROF MOVING NORTHWARD OVR ERN CO
FROM MID TO LATE MORNING AND INTO THE AFTERNOON.  THIS WL ALSO HELP
ENHANCE PCPN CHANCES OVR ERN AREAS. PCPN CHANCES LOOK FAIRLY HIGH
OVR MUCH OF THE SERN PLAINS TUE MORNING AND INTO THE AFTERNOON...
WITH SOME DRIER CONDITIONS OVR SRN PORTIONS OF THE SERN PLAINS BY
MIDAFTERNOON AS THAT SHORTWAVE TROF LIFTS NORTH OF THE AREA.  SPC
HAS MUCH OF THE SERN PLAINS OUTLOOKED FOR MARGINALLY SEVERE STORMS
TUE AFTERNOON AS CAPE VALUES ARE FORECAST TO BE 1000 J/KG TO ABOUT
1800 J/KG OVR THE FAR SERN PLAINS ALTHOUGH SHEAR VALUES ARE NOT THAT
HIGH...ONLY AROUND 20-30 KTS.

TONIGHT AND TUESDAY THERE WILL BE THE POTENTIAL FOR A FEW TO SEVERAL
INCHES OF SNOW ACCUMULATIONS OVER THE HIGH MTNS AREAS...MAINLY ABOVE
11000 FEET.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 235 PM MDT MON MAY 4 2015

THE OPERATIONAL SOLUTIONS ARE IN DECENT AGREEMENT THROUGH THE
EXTENDED PERIODS...HOWEVER THE ENSEMBLE MEMBERS INDICATE A HIGH
DEGREE OF SPREAD BEYOND WEDNESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY...A STRONG UPPER LEVEL SHORTWAVE
TROUGH WILL BE LIFTING ACROSS EASTERN COLORADO TUESDAY EVENING
WITH SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE REGION.
STRONG TO SEVERE STORMS WILL BE POSSIBLE OUT ALONG THE KANSAS
BORDER WHERE THE BEST SHEAR AND INSTABILITY WILL EXIST DURING THE
LATE AFTERNOON AND EVENING HOURS. HAIL TO ONE INCH IN DIAMETER AND
WIND GUSTS TO 60 MPH ARE POSSIBLE. ELSEWHERE...WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL LIFT NORTH ACROSS THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE...AND IF ONE OF THESE STORMS MOVES OVER A
BURN SCAR...IT COULD LEAD TO FLOODING. THIS WILL NEED TO BE
MONITORED. SNOW WILL REMAIN CONFINED TO ABOVE 11 KFT WHERE AN
ADDITIONAL FEW INCHES ARE POSSIBLE. MODELS HAVE A MAJORITY OF
SHOWER AND THUNDERSTORM ACTIVITY LIFTING OFF TO THE NORTHEAST AND
CLEARING THE EASTERN PLAINS BY WEDNESDAY MORNING AS THE UPPER
SHORTWAVE MOVES INTO THE CENTRAL PLAINS. SOUTHWEST FLOW WILL
REMAIN ACROSS THE REGION THROUGH WEDNESDAY NIGHT AHEAD OF THE NEXT
UPPER LEVEL STORM SYSTEM TAKING SHAPE OVER THE PACIFIC NORTHWEST.
EXPECT AFTERNOON INSTABILITY AND WEAK ENERGY IN THE FLOW TO SPARK
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LACK OF UPPER
LEVEL SUPPORT SHOULD HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS.

THURSDAY THROUGH FRIDAY...THE UPPER LEVEL LOW OVER THE PACIFIC
NORTHWEST WILL SLOWLY DROP SOUTH INTO THE GREAT BASIN WITH
INCREASING SOUTHWEST FLOW SPREAD ACROSS COLORADO. ENERGY EMBEDDED
IN THE FLOW WILL HELP LEAD TO DAILY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL
REMAIN POSSIBLE. AREAS OVER THE MOUNTAINS WILL HAVE THE BEST
CHANCES FOR PRECIPITATION...WHERE THE ACTIVITY IS EXPECTED TO
GENERATE...AND THEN MOVE OFF INTO THE EASTERN PLAINS. SNOW LEVELS
WILL CONTINUE TO BE HIGH...ABOVE 11 KFT...AND A COUPLE OF INCHES
ARE POSSIBLE ON AREA PEAKS EACH DAY.

SATURDAY THROUGH MONDAY...BOTH THE ECMWF AND GFS BRING THE UPPER
SYSTEM ACROSS COLORADO OVER THE WEEKEND. THE CURRENT SOLUTIONS ARE
TRACKING THE SYSTEM RIGHT ACROSS COLORADO AT THIS TIME...WHICH
PROVIDES THE FOCUS FOR PRECIPITATION ACROSS NORTHEAST
COLORADO...INTO THE NORTHERN PLAINS. IT DOES PRODUCE DECENT
RAINFALL FOR THE MOUNTAINS AS IT MOVES OVERHEAD. THE ENSEMBLES ARE
SHOWING A HIGH DEGREE OF SPREAD...WITH STORM TRACKS TO THE NORTH
AND TO THE SOUTH...AND A MORE SOUTHERN SOLUTION WOULD BRING
ANOTHER ROUND OF WIDESPREAD...AND POTENTIALLY HEAVY RAINFALL...TO
MUCH OF SOUTHERN COLORADO. THERE WOULD ALSO BE A SEVERE WEATHER
RISK ACROSS THE PLAINS. ALL OF THIS DEPENDS ON STORM TRACK AND
WILL NEED TO BE MONITORED. THE UPPER SYSTEM IS FORECAST TO MOVE
AWAY FROM THE AREA BY MONDAY...WITH TRANSIENT HIGH PRESSURE ALOFT
INTO THE AREA BY MONDAY AFTERNOON AND DRIER WEATHER.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 235 PM MDT MON MAY 4 2015

SHOWERS AND/OR TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF FOR
MUCH OF THE NEXT 24 HRS...WITH THE BEST CHANCES BEING THIS EVENING
AND THEN AGAIN BY LATE TUE MORNING THRU TUE AFTERNOON. IN
GENERAL...KPUB AND KALS SHOULD HAVE VFR CONDITIONS...BUT SHOWERS OR
TSTM COULD AT TIMES BRING CIGS DOWN INTO THE MVFR CATEGORY. LATE
TONIGHT AND EARLY TUE MORNING KPUB COULD HAVE CIGS IN THE MVFR
CATEGORY. KCOS WILL SEE CIGS VARYING BETWEEN VFR AND MVFR AT TIMES
THIS EVENING WITH SHOWERS OR TSTMS IN THE AREA. LATE TONIGHT KCOS WL
LIKELY SEE CIGS FALL INTO THE MVFR OR IFR CATEGORY AND THIS WL
LIKELY BE THE CASE THRU TUE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR COZ081-084-085.

&&

UPDATE...MW
SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, May 4, 7:52 PM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT MON MAY 4 2015

COZ058>089-093>099-060200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
752 PM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

MOIST SOUTHERLY FLOW ALOFT...ALONG WITH SEVERAL WEATHER
DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL ALLOW FOR SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND
MOVE ACROSS THE AREA TONIGHT. THESE STORMS WILL PRODUCE PERIODS OF
MODERATE TO HEAVY RAINFALL...AND BRING THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY TO AREAS OVER AND NEAR THE WALDO CANYON AND
BLACK FOREST BURN SCARS IN EL PASO AND TELLER COUNTIES.

OTHER THREATS FROM THUNDERSTORMS TONIGHT WILL BE LIGHTNING AND
LOCALLY GUSTY WINDS UP TO 40 MPH...WITH SOME OF THE STRONGER
STORMS ALSO BEING CAPABLE OF PRODUCING SMALL HAIL UP TO 1/2 INCH
IN DIAMETER.

THE HIGH MOUNTAINS AREAS...MAINLY ABOVE 11000 FEET...WILL ALSO
SEE SNOW ACCUMULATIONS OF UP TO A FEW INCHES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS WHERE HAIL UP TO AROUND 1
INCH IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND HEAVY RAINFALL
WILL BE THE PRIMARY STORM THREATS.

ELSEWHERE...THUNDERSTORM THREATS WILL BE LIGHTNING...SMALL HAIL UP
TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND HEAVY
RAINFALL. FLASH FLOODING WILL REMAIN POSSIBLE...PARTICULARLY IF
STORMS IMPACT ONE OF THE BURN SCARS. SNOW LEVELS WILL REMAIN ABOVE
11000 FEET WITH THIS STORM SYSTEM...AND THE HIGHER PEAKS ABOVE
THIS ELEVATION COULD PICK ADDITIONAL ACCUMULATIONS OF UP TO SEVERAL
INCHES THROUGH TUESDAY NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AFTERNOON AND EVENING. ALTHOUGH THEY ARE EXPECTED TO BE LESS
WIDESPREAD...AND NOT QUITE AS STRONG...THEY WILL STILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD CAUSE RUN-OFF PROBLEMS
SHOULD THEY IMPACT AREA BURN SCARS.

THE DRYING TREND IS EXPECTED TO CONTINUE INTO THURSDAY...THOUGH
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
STILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS. ANOTHER UPSWING IN
PRECIPITATION WILL BE POSSIBLE FOR FRIDAY AS ANOTHER SYSTEM
MOVES ACROSS COLORADO. DRIER WEATHER RETURNS BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT OVER MOST OF SOUTHERN COLORADO.

23/23

In the hours before

Special weather statement, May 4, 5:54 PM MDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT MON MAY 4 2015

COZ096-050030-
EASTERN KIOWA COUNTY CO-
554 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
630 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR SHERIDAN LAKE...OR 22 MILES WEST
OF HORACE...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.

LAT...LON 3836 10229 3861 10242 3862 10208 3840 10206
TIME...MOT...LOC 2353Z 167DEG 15KT 3845 10220

28
Local storm report, May 4, 6:17 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     RAIN             2 SSE BLACK FOREST      38.99N 104.69W
05/04/2015                   EL PASO            CO   COCORAHS

            0.63 INCHES IN PAST 10 MINUTES. 1/4 INCH OF PEA SIZED
            HAIL ON GROUND.

&&

MW
Special weather statement, May 4, 6:23 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT MON MAY 4 2015

COZ084-050100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
623 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
700 PM MDT...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAMAH...OR 30 MILES WEST OF LIMON...MOVING
EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.

LAT...LON 3899 10406 3900 10429 3913 10431 3913 10405
TIME...MOT...LOC 0022Z 262DEG 9KT 3910 10422

HODANISH
Local storm report, May 4, 8:13 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     RAIN             4 NNE COLORADO SPRINGS  38.88N 104.80W
05/04/2015                   EL PASO            CO   TRAINED SPOTTER

            1.33 INCHES DAILY TOTAL. 1.08 INCHES SINCE 545 PM.

&&

MW
Local storm report, May 4, 8:50 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     RAIN             4 NW PETERSON AFB       38.88N 104.74W
05/04/2015                   EL PASO            CO   TRAINED SPOTTER

            1.30 INCHES DAILY TOTAL...WITH 1.08 INCHES SINCE 4 PM.

&&

MW
Special weather statement, May 4, 9:59 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
959 PM MDT MON MAY 4 2015

COZ081-084-085-050430-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
959 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR...

AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM DEVELOPING OVER THE WALD BURN SCAR...MOVING NORTH AT 10
MPH.

THE ATMOSPHERE IS VERY MOIST OVER THE PIKES PEAK REGION. RAINFALL
AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN SCAR
WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN
HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...

WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...
CASCADE...CRYSTOLA AND CHIPITA PARK.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE PIKES PEAK REGION INCLUDING
THE WALDO BURN SCAR AREA.

LAT...LON 3885 10493 3897 10504 3904 10495 3891 10484
TIME...MOT...LOC 0356Z 178DEG 11KT 3892 10495

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:12 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 4, 6:23 PM MDTSpecial Weather StatementPUBElbert37 min
May 4, 7:06 PM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller21 hr
May 4, 7:11 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 4, 9:00 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 4, 9:59 PM MDTSpecial Weather StatementPUBTeller31 min
May 5, 8:33 AM MDTSpecial Weather StatementPUBTeller87 min
May 5, 10:29 AM MDTSpecial Weather StatementPUBTeller91 min
May 5, 11:56 AM MDTSpecial Weather StatementPUBTeller94 min
May 5, 1:26 PM MDTSpecial Weather StatementPUBTeller94 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.